Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 31, NWS Charleston, WV

April 10, 2015Pocahontas County, Randolph County, Webster County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 10, 2015, 10:16 AM EDT for Pocahontas County, Randolph County, Webster County, West Virginia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2015, 10:16 AM EDT (14:16 UTC)
Expired
Apr 10, 2015, 10:45 AM EDT
In force
29 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Pocahontas County, WV, Randolph County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 138 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 2.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

969 
WUUS51 KRLX 101416
SVRRLX
WVC075-083-101-101500-
/O.NEW.KRLX.SV.W.0031.150410T1416Z-150410T1500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1016 AM EDT FRI APR 10 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL POCAHONTAS COUNTY IN WEST VIRGINIA...
  SOUTHWESTERN RANDOLPH COUNTY IN WEST VIRGINIA...
  CENTRAL WEBSTER COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WEBSTER SPRINGS...

* UNTIL 1100 AM EDT

* AT 1013 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WEBSTER SPRINGS...MOVING NORTHEAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WANETA...BERGOO...MINGO...PICKENS...MONTERVILLE AND VALLEY HEAD.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3876 8002 3852 7986 3832 8044 3850 8055
TIME...MOT...LOC 1415Z 242DEG 49KT 3847 8041

$$

05
2 follow-up statements
990 
WWUS51 KRLX 101432
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1032 AM EDT FRI APR 10 2015

WVC075-083-101-101500-
/O.CON.KRLX.SV.W.0031.000000T0000Z-150410T1500Z/
POCAHONTAS WV-RANDOLPH WV-WEBSTER WV-
1032 AM EDT FRI APR 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR CENTRAL WEBSTER...SOUTHWESTERN RANDOLPH AND CENTRAL POCAHONTAS
COUNTIES...

AT 1029 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR WANETA...OR 15 MILES NORTHEAST OF WEBSTER 
SPRINGS...MOVING NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MONTERVILLE...MINGO AND VALLEY HEAD

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3876 8002 3852 7986 3832 8044 3850 8055
TIME...MOT...LOC 1431Z 242DEG 49KT 3857 8016

$$

05
784 
WWUS51 KRLX 101445
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1045 AM EDT FRI APR 10 2015

WVC075-083-101-101455-
/O.CAN.KRLX.SV.W.0031.000000T0000Z-150410T1500Z/
POCAHONTAS WV-RANDOLPH WV-WEBSTER WV-
1045 AM EDT FRI APR 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WEBSTER...SOUTHWESTERN
RANDOLPH AND CENTRAL POCAHONTAS COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3876 8002 3852 7986 3832 8044 3850 8055
TIME...MOT...LOC 1445Z 242DEG 49KT 3866 7994

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:11 AM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Apr 10, 9:11 AM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
911 AM EDT FRI APR 10 2015

.SYNOPSIS...
ROUND OF SHOWERS AND THUNDERSTORMS THIS MORNING AHEAD OF COLD
FRONT WHICH CROSSES MIDDAY. HIGH PRESSURE FOR THE WEEKEND. ANOTHER COLD
FRONT FOR EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
900 AM UPDATE... CANCELED THE REMAINDER OF THE SEVERE
THUNDERSTORM WATCH. UPPED POPS TO AN AREA OF 100 WITH THIS CURRENT
LINE. THE COLD FRONT IS JUST MAKING IT INTO OUR WESTERN CWA...WITH
SOME MORE SHOWERS. EXPECT THIS TO BE A FAIRLY THIN LINE...ALTHOUGH
COULD STILL GET A RUMBLE OF THUNDER AS THE FRONT MOVES THROUGH.
EVENTUALLY WILL NEED TO CLEAN UP THE FLASH FLOOD WATCH...HOWEVER
WANTED TO CLEAN UP SEVERE SIDE OF THINGS FIRST AND WILL LOOK AT
FLOOD HEADLINES FOR NEXT UPDATE.

PREVIOUS DISCUSSION...
DOPPLER RADAR INDICATED SCATTERED TO NUMEROUS CONVECTION DEVELOPING
WELL AHEAD OF AN APPROACHING COLD FRONT...ACROSS NORTHEAST
KY...AND SOUTHEAST OH EARLY THIS MORNING. THESE STORMS WILL MOVE
QUICKLY NORTH NORTHEAST TO PRODUCE STRONG GUSTY WINDS...AND HEAVY
DOWNPOURS ALONG THEIR PATH. CODED HIGH LIKELY POPS WITH THIS
ACTIVITY. ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS THESE AREAS AND MOVE AROUND 50 KNOTS INTO
WV THIS MORNING. ISOLATED STORMS COULD BECOME SEVERE TODAY.

MODELS ARE IN AGREEMENT WITH THE TIMING AND INTENSITY OF THIS
CONVECTION IN THEIR QPF FIELDS.

LOW TO MID LEVEL FLOW IS GENERALLY OUT OF THE SOUTH AT THE SFC
AROUND 10 KNOTS...SOUTHWEST...AROUND 50 KNOTS AT H850.

TRAINING OF SEVERAL STORMS COULD ISOLATED PRODUCE WATER PROBLEMS
ALONG LOW SPOTS AND SMALL CREEKS. KEPT PREVIOUS FLASH FLOOD
WATCH.

COLD FRONT ARRIVES TO WESTERN ZONES MID TO LATE THIS MORNING.
GFS/ECMWF ARE FAIRLY SIMILAR IN TIMING WITH THE FRONT...WHILE NAM
LAGS BEHIND A BIT. DID NOT CHANGE PREVIOUS FORECAST TIMING A WHOLE
LOT.

DRYING CONDITIONS EXPECTED SPREADING FROM WEST TO EAST LATER THIS
AFTERNOON INTO THE EVENING HOURS BEHIND THE COLD FRONT WITH SOME
LOW LEVEL CLOUDS LINGERING.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
A LARGE AREA OF HIGH PRESSURE WILL RESULT IN A DRY WEEKEND...
ALONG WITH A WARMING TREND. A COLD FRONT APPROACHING FROM THE WEST
WILL BRING THE CHANCE OF SHOWERS FOR MONDAY.

MODELS ARE SLOWER WITH THE PRECIP LATE IN THE PERIOD...SO HAVE
SLOWED DOWN THE PRECIP CHANCES MONDAY.  ALSO SOME QUESTION ON THE
POSSIBILITY OF THUNDERSTORMS FOR MONDAY.  HAVE MAINTAINED SLIGHT
CHANCE OF STORMS IN THE FORECAST.  BUT LACK OF ANY REAL INSTABILITY
IN THE MODELS SUGGESTS THUNDER...IF IT OCCURS AT ALL...WILL BE VERY
LIMITED IN COVERAGE.

TEMPERATURES WILL BE QUITE COOL SUNDAY NIGHT AS CENTER OF SURFACE
HIGH SHOULD BE NEARBY.  CURRENTLY HAVE UPPER 20S ACROSS THE HIGHEST
ELEVATIONS...WITH 30S ACROSS THE REMAINDER OF THE AREA,

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
MODELS DEPICT ANOTHER FRONTAL SYSTEM MEANDERING BACK AND FORTH ACROSS
OUR REGION FOR MUCH OF NEXT WEEK. WHILE SPECIFIC DETAILS MAY BE
DIFFERENT FOR EACH SYSTEM THAT RUNS ALONG THIS FRONT...THE GENERAL
SCENARIO IS FOR WARM...MOIST AND RELATIVELY UNSTABLE AIR IN PLACE
TO PRESENT A CHANCE OF SHOWERS AND THUNDERSTORMS ANYTIME FOR MUCH OF
THE WEEK.

&&

.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE MOVING RAPIDLY
NORTH NORTHEAST ACROSS THE OH VALLEY AND PORTIONS OF WV ALONG THE
OH RIVER. THIS CONVECTION IS AHEAD OF AN APPROACHING COLD FRONT
LOCATED IL AND WESTERN KY. EXPECT PERIODS OF MVFR WITH STRONG
GUSTY WINDS PEAKING UP TO 30 KNOTS WITH THE STRONGEST STORMS.
BRIEF PERIODS OF IFR ARE POSSIBLE OVER HTS AND PKB THIS MORNING.
THIS ACTIVITY WILL GRADUALLY MOVE EAST TO AFFECT CRW AND OTHER
EASTERN SITES THIS MORNING INTO THE AFTERNOON HOURS.

BRIEF MVFR CIGS AND THEN VFR FLIGHT CONDITIONS WILL FOLLOW BEHIND
THE FRONT DURING THE AFTERNOON AND EVENING HOURS.

MODERATE TO STRONG SW FLOW AHEAD OF THE FRONT WILL BECOME
MODERATE W BEHIND THE FRONT THIS AFTERNOON.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SATURDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING AND RESTRICTIONS IN SHOWERS/STORMS COULD
VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
EDT 1HRLY       07   08   09   10   11   12   13   14   15   16   17   18
CRW CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H
HTS CONSISTENCY  M    M    M    H    H    H    M    M    H    H    H    H
BKW CONSISTENCY  H    M    M    M    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    M    M    M    H    H    H    H    H    H    H    H
PKB CONSISTENCY  M    M    M    H    H    H    H    M    H    H    H    H
CKB CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H

AFTER 12Z SATURDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR WVZ005>011-
     013-014-017-019-020.
     FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR WVZ015-016-
     018-024>032-037>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR OHZ066-067-
     075-076-083>087.
KY...FLASH FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR KYZ101>103-
     105.
VA...NONE.

&&

SYNOPSIS...JSH/ARJ
NEAR TERM...ARJ/MZ
SHORT TERM...JSH
LONG TERM...JMV
AVIATION...ARJ
Hazardous weather outlook, Apr 10, 9:15 AM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
915 AM EDT FRI APR 10 2015

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013-014-017-019-
020-111315-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-WIRT-RITCHIE-
DODDRIDGE-
915 AM EDT FRI APR 10 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ015-016-018-024>026-029-111315-
KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-GILMER-
915 AM EDT FRI APR 10 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ027-028-030>032-037>040-046-047-111315-
CLAY-BRAXTON-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
915 AM EDT FRI APR 10 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

WHILE RELATIVELY LOW...THERE IS A RISK OF STRONG TO SEVERE
THUNDERSTORMS INTO THIS AFTERNOON. DAMAGING WINDS WOULD BE THE
MOST LIKELY THREAT FROM ANY STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ033>036-111315-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
915 AM EDT FRI APR 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

WHILE RELATIVELY LOW...THERE IS A RISK OF STRONG TO SEVERE
THUNDERSTORMS INTO THIS AFTERNOON. DAMAGING WINDS WOULD BE THE
MOST LIKELY THREAT FROM ANY STRONGER STORMS. HEAVY RAIN WOULD ALSO
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 10, 8:58 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
858 AM EDT FRI APR 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      2 NNW MIDDLEPORT        39.02N  82.07W
04/10/2015                   MEIGS              OH   EMERGENCY MNGR

            REPORTS OF ROAD CLOSED DUE TO HIGH WATER.

&&

EVENT NUMBER RLX1501251

FB
Local storm report, Apr 10, 9:04 AM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
904 AM EDT FRI APR 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 AM     FLASH FLOOD      1 SW MINERALWELLS       39.17N  81.53W
04/10/2015                   WOOD               WV   PUBLIC

            GOLF COURSE IS CLOSED FOR PLAY DUE TO FLASH FLOODING.

&&

EVENT NUMBER RLX1501252

FB
Local storm report, Apr 10, 9:06 AM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
906 AM EDT FRI APR 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 AM     FLASH FLOOD      3 E MIDDLEBOURNE        39.50N  80.85W
04/10/2015                   TYLER              WV   TRAINED SPOTTER

            WATER OVER ROAD. STREAMS CREEKS HIGHER THAN THEYVE EVER
            BEEN.

&&

EVENT NUMBER RLX1501253

WOLFE
Special weather statement, Apr 10, 9:33 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
933 AM EDT FRI APR 10 2015

WVZ028-030-037>040-046-047-101430-
BARBOUR WV-BRAXTON WV-LEWIS WV-NICHOLAS WV-POCAHONTAS WV-RANDOLPH WV-
UPSHUR WV-WEBSTER WV-
933 AM EDT FRI APR 10 2015

...SPECIAL WEATHER STATEMENT FOR LEWIS...UPSHUR...WEBSTER...SOUTHERN
BARBOUR...EASTERN BRAXTON...RANDOLPH...EASTERN NICHOLAS AND
POCAHONTAS COUNTIES UNTIL 1030 AM EDT...

AT 929 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 5
MILES EAST OF AUDRA STATE PARK TO 8 MILES WEST OF WEBSTER SPRINGS TO
5 MILES EAST OF BABCOCK STATE PARK...MOVING EAST AT 40 MPH.

WIND GUSTS TO 45 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3892 7937 3893 7944 3889 7946 3889 7951
      3878 7950 3866 7962 3843 7968 3831 7980
      3827 7978 3818 7991 3806 7997 3804 8027
      3812 8037 3822 8037 3826 8043 3814 8062
      3908 8061 3907 7977 3904 7977 3896 7935

05
Local storm report, Apr 10, 9:42 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
942 AM EDT FRI APR 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     ASHLAND                 38.46N  82.64W
04/09/2015                   BOYD               KY   PUBLIC

            A FEW TREES DOWN AROUND DOWNTOWN ASHLAND...ONE TREE
            FELL ONTO VAN. REPORT VIA SOCIAL MEDIA.

&&

EVENT NUMBER RLX1501254

MZ
Special weather statement, Apr 10, 10:08 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1008 AM EDT FRI APR 10 2015

WVZ016>019-028>032-038>040-046-047-101445-
BARBOUR WV-BRAXTON WV-CALHOUN WV-GILMER WV-HARRISON WV-LEWIS WV-
POCAHONTAS WV-RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-UPSHUR WV-
WEBSTER WV-WIRT WV-
1008 AM EDT FRI APR 10 2015

...SPECIAL WEATHER STATEMENT FOR HARRISON...LEWIS...SOUTHERN
RITCHIE...NORTHERN ROANE...UPSHUR...WEBSTER...TAYLOR...BARBOUR...
WIRT...BRAXTON...CALHOUN...GILMER...RANDOLPH AND NORTHWESTERN
POCAHONTAS COUNTIES UNTIL 1045 AM EDT...

AT 956 AM EDT...WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WERE
MOVING EASTWARD ACROSS THE EASTERN HALF OF WEST VIRGINIA.

VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS BEFORE THEY SHIFT EAST
OF THE AREA BY AROUND 11 AM...FOLLOWED BY SCATTERED SHOWERS. WITH LOW
FLASH FLOOD GUIDANCE AND PREVIOUS RAINS ALREADY RESULTING IN SWOLLEN
CREEKS AND STREAMS IN NORTHEASTERN WEST VIRGINIA AND PARTS OF
CENTRAL WEST VIRGINIA...THIS WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3848 7992 3819 8036 3849 8067 3853 8066
      3867 8104 3869 8139 3903 8158 3916 8130
      3904 8101 3911 8078 3909 8071 3921 8053
      3945 8053 3939 8008 3946 7993 3931 7989
      3923 7980 3913 7983 3904 7977 3897 7942

05

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:07 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Wirt, Wood23 min
Apr 9, 8:08 PM EDTSevere Thunderstorm WarningRLXRandolph52 min
Apr 9, 9:12 PM EDTSpecial Weather StatementRLXBarbour, Doddridge, Gilmer, Harrison, Lewis, Pleasants and 4 more63 min
Apr 10, 3:34 AM EDTSpecial Weather StatementRLXCabell, Lincoln, Wayne56 min
Apr 10, 4:33 AM EDTSpecial Weather StatementRLXWayne117 min
Apr 10, 5:58 AM EDTFlash Flood WarningRLXWood3 hr
Apr 10, 6:38 AM EDTSpecial Weather StatementRLXMason37 min
Apr 10, 6:40 AM EDTSpecial Weather StatementRLXPleasants35 min
Apr 10, 7:16 AM EDTSpecial Weather StatementRLXJackson, Pleasants, Ritchie, Tyler, Wirt, Wood44 min
Apr 10, 7:41 AM EDTFlash Flood WarningRLXDoddridge, Pleasants, Ritchie, Tyler, Wood3 hr
Apr 10, 7:58 AM EDTSpecial Weather StatementRLXDoddridge, Harrison, Ritchie62 min
Apr 10, 8:33 AM EDTSpecial Weather StatementRLXBraxton, Clay, Gilmer, Kanawha, Lewis, Nicholas and 2 more57 min
Apr 10, 9:33 AM EDTSpecial Weather StatementRLXLewis, Pocahontas, Randolph, Upshur, Webster57 min
Apr 10, 10:08 AM EDTSpecial Weather StatementRLXBarbour, Braxton, Calhoun, Gilmer, Harrison, Lewis and 6 more37 min
Apr 10, 12:08 PM EDTRiver Flood WarningRLXJackson, Wood63 hr
Apr 10, 2:58 PM EDTSpecial Weather StatementRLXPleasants, Tyler, Wood3 hr
Apr 10, 5:44 PM EDTSpecial Weather StatementRLXPleasants, Tyler, Wood6 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.